Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

My best guess... Alex71

Posted by Racer on October 4, 2004, at 14:45:28

In reply to Re: Night Panic, posted by Alex71 on October 4, 2004, at 12:19:25

You're right, no one can really answer "why", but here's my best guess: at night, when your defenses are down, you're more vulnerable. The same things that trigger your panic attacks during the day can come up while you're most relaxed and least resistant to their effects.

Remember, the situation may be the immediate trigger for your panic attacks, but it's not really the cause of them. The cause is something inside you, so it can bring on an episode any time. Does that make sense?

Personally, I think of these things as Beasts, parasites that want to survive just as much as I want to kill them off. For me, there are Three Beasts: The Depression Beast, The Anxiety Beast, and The Eating Disorder Beast. The last one goes into hibernation, but never really dies. When it wakes up, it fights harder for survival than the other two combined. The Depression Beast is probably the weakest, in many ways, because the right medication can usually send it into suspended animation pretty easily. The Anxiety Beast, though, works with the Depression Beast to help it survive. Since all four of us are fighting for our own survival, sometimes it's very difficult to know what to do, or how we all work together to keep me sick. That's what I see therapy as working on: how to stop helping my Beasts survive, in those hidden ways that I'm not always aware of. And how to recognize not only the Beasts themselves, but also how to recognize their vulnerabilities.

Sorry for the tangent there. If the Lexapro is working for you otherwise, you might ask your doctor about something like a long acting sedative that might help you get through a few nights without these sorts of panics. It may be that you can break the cycle once, and not have any recurrence. It's worth a try. Another thought is something like Trazadone, to help you sleep and augment the Lexapro. Or even a beta blocker to help you avoid the physical reactions.

By the way, do you remember your dreams when these attacks come on? Could it be that you're reacting to either an anxiety dream or a nightmare? I know that's happened to me.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Racer thread:398777
URL: http://www.dr-bob.org/babble/20041002/msgs/398854.html